MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR TIB INSERT SLOPE++, SZ 2, 9MM

EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR TIB INSERT SLOPE++, SZ 2, 9MM
Model Number 02-012-49-2009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
Female, age (b)(6), bmi more than 35, initial implant of left knee (b)(6) 2018.(b)(6).Mr.(b)(6), our direct sales rep.Was consulted by dr.(b)(6) on (b)(6) 2020 about this revision case for the case that primary logic cr slope tka was performed on (b)(6) 2018.Excessive polyethylene wear on the medical compartment of the left insert was observed on the preoperative x-rays, the revision surgery for replacing the tibial insert was implemented on (b)(6) 2020.The surgery was finished without any problem.Surgeon will be monitoring post-operative outcome.At the time of the surgery, dr.(b)(6) observed severely damaged tibial insert as follows; 1.Remarkable delamination wear on the both medial and lateral articulating surfaces.2.Completely worn out posterior articulating surfaces.3.Clacks at the posterior under cut area for locking mechanism.4.Breakage of the central mushroom peg for locking mechanism on the backside.5.Broken fragments was already observed in the patient wound site when the surgeon opened the knee joint.He has experienced similar severe polyethylene wear of the cr slope++ inserts in other case, then we submitted the experience report ((b)(4)) on (b)(6) 2020.We have reported to him the result of the case review by exactech and the feed back and comments from the dr.(b)(6), one of the cr slope designing surgeons.He recognize that the cause of this excessive wear of tibial insert might be due to malignment of the tibial tray placement, tight flexion gap, degree of posterior slope cut of the tibia as per the investigation report by exactech and comments from dr.(b)(6), however, he now feels the durability of the cr slope ++ tibial inserts is skeptical, and he decided to use cr neutral tibial insert as his first choice when he uses logic knee.Further details about the background of this case.Please refer to the annex.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation of the of the reported event was likely the result of a combination of axial rotation mismatch secondary to malalignment of the tibial component and patient conditions which allowed for excessive posterior contact, especially medially, leading to wear and fracture of the polyethylene tibial insert.

Brand Name
OPTETRAK LOGIC
Common Device Name
LOGIC CR TIB INSERT SLOPE++, SZ 2, 9MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10837207
Report Number1038671-2020-00612
Device Sequence Number19714371
Product Code JWH
UDI-Device Identifier10885862174314
UDI-Public10885862174314
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/02/2019
Device Model Number02-012-49-2009
Device Catalogue Number02-012-49-2009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date03/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR